Dysrhythmia due to Verapamil Overdose in a Young Woman

Read full text
Authors: Abdollah Malakian, Ensiyeh Taghizadeh, Zakaria Zakariaei
Cited by: 1
References: 15

Abstract

Verapamil (VER) is characterized as a calcium channel blocker (CCB) that can be intentionally or unintentionally overdosed. This drug, like other CCBs, inhibits the entry of calcium into vascular and myocardial tissues through L-type channels. VER exerts negative inotropic and chronotropic effects on the myocardium through antagonistic L-type calcium channels, and an overdose of this drug can result in a decrease in cardiac output, hypotension, and shock. In this report, we describe a unique case of VER toxicity in a 30-year-old woman who experienced a dysrhythmia and heart block after intentionally ingesting 800 mg of sustained-release VER tablets.

Fields of Study & Subjects

Poisoning and overdose treatments Cardiac electrophysiology and arrhythmias Ion channel regulation and function

Publication details

Journal / source
Case Reports in Cardiology
Publisher
Wiley
Volume
2026
Issue
1
Pages
8747772–8747772
Publication date
1 January 2026
Language
EN